Foclain

iVillage Member
Registered: 08-01-2007
Foclain
3
Sat, 05-15-2010 - 7:38am
My 5 year old son has been taking Foclain (sp?) for a month. He has been saying his heart is beating fast.He does not fall asleep until about 10:30 at night. He also has been saying that no one loves him, it this the age or the medicine. Is this side effects of the medication? If it is, is there a medicine with less side effects.
Photobucket Photobucket
Photobucket
Avatar for ralenth
iVillage Member
Registered: 03-27-2003
In reply to: lovedominik
Mon, 05-17-2010 - 9:18am

My 8 year old takes Focalin. We haven't experienced the heartrate, but he has always had trouble sleeping. Melatonin has worked wonders for him!!

That said, it took us a couple different medicines before we found focalin (which really does work for my 8 year old). It may be that focalin is not the medicine for your child.

Photobucket

DSC_4424
DSC_1103
iVillage Member
Registered: 03-04-2009
In reply to: lovedominik
Sun, 05-16-2010 - 12:39pm

My son also experienced rapid heartbeat when he first started taking Focalin, though it was usually only when he was really active. It did eventually subside and have not had any issues with it since. However, a rapid heartbeat is not something to sneeze at. I would definitely have it checked into. YOU are the parent you have to advocate for your child. If you don't speak up, then who will? right? There are so many choices for meds out there now.


Also, the melatonin thing really does work. My son takes it too. I found some at our local nutrition store that melt in your mouth. I have never been able to find it in a dose as low as .33 mg though. The lowest I have found is 1mg. I like the 1mg b/c I can give my son more or less (or none at all) depending on how active or tired he is at bedtime.


http://www.vitacost.com/Source-Naturals-Sublingual-Melatonin-Peppermint-1-mg-200-Tablets


It also comes in orange flavor and

jenn

iVillage Member
Registered: 06-10-2007
In reply to: lovedominik
Sat, 05-15-2010 - 10:33am

HI and welcome!


Focalin is not the only med out there. He may need to change the dose, or the meds. There are others to try. I would speak the the Psychiatrist about the side effects he is having,

A child may HAVE ADHD, but it is not what they ARE. Never tell a child they ARE ADHD.